Thunderstorm Wind, Bucks
- When
- July 28, 6:15 PM EST
- Where
- Bucks County, Doylestown
- Measured
- 56 kt (64 mph) estimated gust
- Injuries
- 1 direct, 0 indirect
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.317, -75.133
A severe thunderstorm knocked down several trees in and around Doylestown. One police officer was struck in the head and injured by a fallen tree limb.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
A severe thunderstorm knocked down several trees in and around Doylestown. One police officer was struck in the head and injured by a fallen tree limb.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jul 28, 1:50 PM EST, 4 hours 25 minutes earlier.
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 250 PM EDT WED JUL 28 2004 .SYNOPSIS... OVERALL PATTERN HAS BECOME TYPICAL FOR THIS TIME OF YEAR AS THE WEST ATLANTIC RIDGE TAKES A STRONG HOLD AND SLOWS THE OVERALL PATTERN TO A CRAWL. SOUTHWEST FLOW AROUND THIS FEATURE SFC & ALOFT WILL KEEP PLENTY OF MOIST AVAILABLE JUST WAITING FOR A TRIGGER. && .SHORT TERM (TONIGHT THROUGH FRIDAY)... SLOW MOVING FRONT CURRENTLY EXITINF STAGE LEFT WILL TAKE ANY PRECIPITATION AROUND WITH AND SET UP A DRY(PRECIP-WISE) COUPLE OF DAYS. HUMIDITY WILL STILL BE HERE AS WE ENTER THE DOG DAYS OF SUMMER. && .LONG TERM DISCUSSION... .LONG TERM (SATURDAY THROUGH WEDNESDAY)... WHILE THE WEST ALANTIC RIDGE HOLDS STRONG THE NEXT FRNT AND S/W BEGIN TO APPROACH THE AREA. THIS BOUNDARY WILL LIKELY HAVE A TOUGH TIME MAKING IT TO FAR EAST.WILL PLAY THE TYPICAL SUMMER PATTERN OF AFTERNOON/EVENING TSTMS EACH DAY INTO TUESDAY. && .MARINE... SHOWERS AND PSBLE TSTM WILL TAKE SEVERAL HOURS TO CLEAR THE NEARSHORE WATERS. NOT MUCH LIGHTNING ASSOCIATED WITH THIS BAND BUT THE RAIN IS QUITE HEAVY. MEANWHILE...ONCE AGAIN WE CALL ATTENTION TO THE STRONG HIGH IN THE WESTERN ATLC WHICH SHOWS SIGNS OF GETTING STRONGER. AS A RESULT A FLOW UP THE BEACH WILL CONTINUE FOR QUITE SOME TIME WITH INTERMITTENT BREAKDOWN IN THE PATTERN WITH EACH APPROACHING FRONT. WERE DEALING WITH PART OF THE NRN COASTAL WATERS IN A NRLY LIGHT FLOW BUT A 180 DEGREE TURN OFF DELAWARE LIGHT BUOY. SOUTHERLIES WILL EVENTUALLY PREVAIL AND ALONG WITH THAT THE SEAS MAY START TO GO UP A FOOT OR SO WHICH WOULD BARELY TAKE US TO 5 FT. WITH THE PERSISTENT S-SW FLOW WILL COME A LOWERING OF THE SSTS NEARSHORE(UPWELLING). TO DATE WEVE HAVE ENJOYED A RUN OF 70S TO AT TIMES 80 DEGREES. NEXT COUPLE OF DAYS MAY SEE A SIZEABLE DROP. W && .AVIATION... IT/S BEEN A TOUGH COUPLE OF DAYS FOR VFR PILOTS BUT SKIES ARE BREAKING UP EXCEPT OVER THE COAST. AND THERE IS STILL THE PSBL SHOWER/TSTM FORMING WELL INLAND IN/AROUND PHL AND NW OF RDG. DIURNAL IN NATURE SHOULD DISSIPATE BY SUNSET. OTHERWISE...LOOK FOR A FAIRLY DENSE AREA OF FOG AT SOME AIRPORTS OVERNIGHT BUT BREAKING OUT TO VFR 9-10AM. && .HYDROLOGY... ALL FLOOD WATCHES AND WARNIGNS HAVE BEEN LOWERED. SOME POINTS REMAIN ABOVE CAUTIONARY STAGE THIS AFTERNNON BUT SHOULD DROP BELOW OVER NIGHT. THE EXCEPTIONS BEING THE LOWER PASSAIC WHICH WILL CONTINUE TO RISE AND WILL APPROACH CAUTIONARY STAGES AT PINE BROOK AND THE EXTREME LOWER END OF THE SUSQUEHANNA WHICH WILL ALSO APPROACH CAUTIONARY STAGE AT PORT DEPOSIT MD. RAINFALL LATE IN THE WEEKEND AND EARLY NEXT WEEK WILL BEAR CLOSE WATCHING AS MODEL GUID AGAIN BRINGS PRECIPITABLE WATER ABOVE 2 INCHES INTO THE AREA. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. MD...NONE. DE...NONE. MARINE...NONE. && SHORT TERM/LONG TERM...ZEV MARINE/AVIATION...EBERWINE/NIERENBERG HYDROLOGY...WN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 604 AM EDT WED JUL 28 2004 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-291005- ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-BERKS PA-BUCKS PA-CAMDEN NJ- CAPE MAY NJ-CARBON PA-CAROLINE MD-CECIL MD-CHESTER PA- COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-CUMBERLAND NJ-DELAWARE PA- DELAWARE BEACHES DE-EASTERN MONMOUTH NJ-GLOUCESTER NJ-HUNTERDON NJ- INLAND SUSSEX DE-KENT MD-KENT DE-LEHIGH PA-MERCER NJ-MIDDLESEX NJ- MONROE PA-MONTGOMERY PA-MORRIS NJ-NEW CASTLE DE-NORTHAMPTON PA- NORTHWESTERN BURLINGTON NJ-OCEAN NJ-PHILADELPHIA PA-QUEEN ANNES MD- SALEM NJ-SOMERSET NJ-SOUTHEASTERN BURLINGTON NJ-SUSSEX NJ-TALBOT MD- WARREN NJ-WESTERN MONMOUTH NJ- 604 AM EDT WED JUL 28 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST PENNSYLVANIA...DELAWARE...THE NORTHERN MARYLAND EASTERN SHORE...AND NEW JERSEY EXCLUDING THE FIVE NORTHEAST COUNTIES. A FLOOD WATCH CONTINUES IN EFFECT FOR THE PHILADELPHIA METROPOLITAN DELAWARE VALLEY, THE LEHIGH VALLEY AND THE POCONOS, AND NORTHERN NEW JERSEY. SHOWERS ARE LIKELY, WITH ISOLATED THUNDERSTORMS PRODUCING LOCALIZED FLOODING RAINS. ALSO THE RIP CURRENT RISK FOR TODAY IS MODERATE. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE DURING THE FLOOD WATCH PERIOD OF POTENTIAL FLOODING RAINS. WOODWORTH
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 354 PM EDT WED JUL 28 2004 PAZ060-067-068-282100- BERKS PA-CHESTER PA-MONTGOMERY PA- 354 PM EDT WED JUL 28 2004 A THUNDERSTORM NEAR ADAMSTOWN AND TERRE HILL IN LANCASTER COUNTY AT 350 PM WILL MOVE EAST INTO SOUTHERN READING COUNTY NEAR AND SOUTH OF FLYING HILLS AND BIRDSBORO AND INTO NORTHERN CHESTER COUNTY OR SOUTHERN MONTGOMERY COUNTY AROUND POTTSTOWN THROUGH 500 PM. THIS STORM HAS THE POTENTIAL TO GENERATE DANGEROUS CLOUD TO GROUND LIGHTNING, HEAVY DOWNPOURS RESULTING IN AN INCH OF RAIN AND PONDING OF WATER IN POOR DRAINAGE AREAS, BRIEF GUSTY WINDS AND PERHAPS SOME SMALL HAIL. PEOPLE IN THE PATH OF THE STORM SHOULD MOVE INDOORS. MPD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 629 PM EDT WED JUL 28 2004 PAZ067>069-282330- BUCKS PA-CHESTER PA-MONTGOMERY PA- 629 PM EDT WED JUL 28 2004 A CLUSTER OF THUNDERSTORMS WITH FREQUENT, DANGEROUS CLOUD TO GROUND LIGHTNING, VERY HEAVY DOWNPOURS GENERATING IN EXCESS OF ONE AND ONE-QUARTER INCH OF RAIN, AND POSSIBLY SMALL HAIL WAS LOCATED FROM EXTREME NORTHEASTERN CHESTER COUNTY THROUGH THE GRATERFORD AREA OF MONTGOMERY COUNTY TO WEST CENTRAL BUCKS COUNTY AT 625 PM. LOCALIZED FLOODING IS POSSIBLE WITH THESE STORMS. MONTGOMERY COUNTY EMERGENCY DISPATCH REPORTED NO SIGNIFICANT WINDS WITH THE CLUSTER OF STORMS, BUT THE POTENTIAL DOES EXIST FOR THESE STORMS TO GENERATE STRONG WIND GUSTS. THE STORMS WERE MOVING NORTHEAST AND WILL APPROACH DOYLESTOWN BEFORE 630 PM AND NEW HOPE BY 630 PM. MPD
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 629 PM EDT WED JUL 28 2004 PAZ067>069-282330- BUCKS PA-CHESTER PA-MONTGOMERY PA- 629 PM EDT WED JUL 28 2004 A CLUSTER OF THUNDERSTORMS WITH FREQUENT, DANGEROUS CLOUD TO GROUND LIGHTNING, VERY HEAVY DOWNPOURS GENERATING IN EXCESS OF ONE AND ONE-QUARTER INCH OF RAIN, AND POSSIBLY SMALL HAIL WAS LOCATED FROM EXTREME NORTHEASTERN CHESTER COUNTY THROUGH THE GRATERFORD AREA OF MONTGOMERY COUNTY TO WEST CENTRAL BUCKS COUNTY AT 625 PM. LOCALIZED FLOODING IS POSSIBLE WITH THESE STORMS. MONTGOMERY COUNTY EMERGENCY DISPATCH REPORTED NO SIGNIFICANT WINDS WITH THE CLUSTER OF STORMS, BUT THE POTENTIAL DOES EXIST FOR THESE STORMS TO GENERATE STRONG WIND GUSTS. THE STORMS WERE MOVING NORTHEAST AND WILL APPROACH DOYLESTOWN BEFORE 730 PM AND NEW HOPE BY 730 PM. MPD CORRECTED TIMES IN LAST LINE
The Philadelphia radar (KDIX), 74 km away, was scanning. The volume nearest the first event began at 23:13 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2004Every state in 2004This day in weather historyWarnings in Pennsylvania, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5421942.